Effexor May Cause Anorexia

By January 9, 2018Paxil

The relatively popular antidepressant drug Effexor is said to be causing another side effect that most people hadn’t banked on. Some doctors are saying that Effexor actually causes anorexia.

It is well known that most antidepressants can come with a slew of negative side effects including severe allergic reactions, nausea, diarrhea, mood swings, insomnia, hallucinations and seizures. They also come with less serious ones, such as drowsiness, dizziness, nervousness, weird dreams, sweating, blurred vision, dry mouth, mild nausea, constipation, lower sex drive, impotence and difficulty having an orgasm.

However, it is not often reported that some people are using drugs like Effexor and Paxil more as appetite suppressants than in combating depression. Since doctors can only go on what their patients tell them about their “symptoms,” it is easier and easier for new patients to get their hands on these pills.

Effexor now is being directly associated with anorexia (not to be confused with the eating disorder anorexia nervosa). This form of anorexia is caused by a loss or decrease in appetite and is one of the most common side effects of taking Effexor. While just 8 percent of those taking Effexor for depression experienced anorexia compared to 20 percent in those taking it for social anxiety disorder, the effect is still alarming.

The anorexia side effect has caused some people to refuse taking Effexor. Even though Effexor poses many of the same risks that Paxil does, not all patients deem the anorexia as a bad thing. This can also pave the way for patients taking Effexor to ignore the extreme risks of addiction that Effexor poses, as well as the potential that exist for patients to abuse the drug in an effort to lose weight. One thing that most people don’t know until they are on Effexor is that it is the hardest drug to come off of. The withdrawal effects are dastardly, causing many doctors to only prescribe it for patients that are expected to stay on the drug long-term.